ALERTS-drug safety updates

Drug safet update received by email 27th October 2017

 

Methylprednisolone injectable medicine containing lactose (Solu-Medrone 40 mg): do not use in patients with cows’ milk allergy

Solu-Medrone 40 mg may contain trace amounts of milk proteins.

https://www.gov.uk/drug-safety-update/methylprednisolone-injectable-medicine-containing-lactose-solu-medrone-40-mg-do-not-use-in-patients-with-cows-milk-allergy

 

Gabapentin (Neurontin): risk of severe respiratory depression

Gabapentin has been associated with a rare risk of severe respiratory depression even without concomitant opioid medicines.

https://www.gov.uk/drug-safety-update/gabapentin-neurontin-risk-of-severe-respiratory-depression

 

Isotretinoin (Roaccutane): rare reports of erectile dysfunction and decreased libido

Cases of sexual dysfunction, predominantly involving erectile dysfunction and decreased libido, have been reported rarely in patients taking oral isotretinoin for severe acne.

https://www.gov.uk/drug-safety-update/isotretinoin-roaccutane-rare-reports-of-erectile-dysfunction-and-decreased-libido

 

Clozapine: reminder of potentially fatal risk of intestinal obstruction, faecal impaction, and paralytic ileus

If constipation occurs during treatment with clozapine (Clozaril, Denzapine, Zaponex), it is vital that it is recognised and actively treated.

https://www.gov.uk/drug-safety-update/clozapine-reminder-of-potentially-fatal-risk-of-intestinal-obstruction-faecal-impaction-and-paralytic-ileus

 

Letters sent to healthcare professionals in September 2017

Letters were sent in September about Dacogen (decitabine), Eperzan▼(albiglutide), ERWINASE, ReoPro (abciximab), and recombinant human erythropoietins.

https://www.gov.uk/drug-safety-update/letters-sent-to-healthcare-professionals-in-september-2017

 

Medical Device Alerts issued in September 2017

Alerts were recently issued about Accu-Chek insulin pumps, Astral lung ventilators, and IntelliVue patient monitors used with 12-lead ECG.

https://www.gov.uk/drug-safety-update/medical-device-alerts-issued-in-september-2017

 
 

Drug Safety Update is a monthly newsletter from the Medicines and Healthcare products Regulatory Agency (MHRA) and its independent advisor the Commission on Human Medicines.

Enquiries about this email should be sent to: email.support@mhra.gsi.gov.uk.